Cholestatic hepatitis due to ticlopidine: clinical and histological recovery after drug withdrawal. Case report and review of the literature

Antonio Grieco, Giovanni Battista Gasbarrini, Fabio Maria Vecchio, Aldo Virgilio Greco

Risultato della ricerca: Contributo in rivistaArticolo in rivista

22 Citazioni (Scopus)

Abstract

A 72-year-old housewife presented with clinical and laboratory signs of acute cholestatic hepatitis. Symptoms had appeared 6 months after she was started on ticlopidine 250 mg/day. Infectious aetiologies were excluded by serology and there was no history of alcohol abuse or use of other drugs. Clinical findings were confirmed by liver biopsy. The drug was discontinued and symptoms gradually subsided. A second biopsy obtained during this phase documented complete resolution of the hepatic damage. A review of the literature shows that the late onset of hepatic toxicity in this case is unique and this is the first report to include histological documentation during the acute phase and after recovery.
Lingua originaleEnglish
pagine (da-a)713-715
Numero di pagine3
RivistaEUROPEAN JOURNAL OF GASTROENTEROLOGY & HEPATOLOGY
Stato di pubblicazionePubblicato - 1998

Keywords

  • cholestatic hepatitis
  • liver
  • ticlopidine

Fingerprint Entra nei temi di ricerca di 'Cholestatic hepatitis due to ticlopidine: clinical and histological recovery after drug withdrawal. Case report and review of the literature'. Insieme formano una fingerprint unica.

Cita questo